MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-30
Medical Device Problem Codes Inflation Problem (1310); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery (rca) from the right radial approach to treat a completely occluded previously implanted stent.The 3.0x30 mm trek balloon dilatation catheter (bdc) was advanced to the lesion without resistance and the balloon was inflated; however, the balloon did not inflate.It was thought that the balloon had ruptured since it wasn't inflating; however, it was found that the shaft was separated into two pieces at the guide wire exit notch.The separated pieces were simply withdrawn.A new, same size trek bdc was used in replacement and there were no issues during use; however, this balloon did not affect the lesion so another procedure will be scheduled.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported separation was confirmed.The reported inflation issue was not confirmed; however, it is likely that the separation contributed to the reported inflation issue.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints appear to be related to circumstances of the procedure.There was no damage noted during inspection prior to use or during preparation, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis noted that the hypotube fracture face was in an oval shape which can indicate the hypotube was kinked and then separated.In this case, it is likely that the balloon dilation catheter was inadvertently mishandled during advancement resulting in the device becoming kinked, ultimately separating, and subsequently contributing to the reported inflation issue.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20559166
Report Number2024168-2024-12671
Device Sequence Number15669881
Product Code LOX
UDI-Device Identifier08717648138461
UDI-Public(01)08717648138461(17)270131(10)40226G1
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012274-30
Device Catalogue Number1012274-30
Device Lot Number40226G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight139 KG
Patient RaceBlack Or African American